CSN Login
Members Online: 4

taxotere

Ohiogirl's picture
Ohiogirl
Posts: 27
Joined: Aug 2005

i am a stage3 ovarian ca survivor who is starting chemo for the second time..this time instead of taxol i am getting taxotere and carboplatin..besides having continuous gastric problems that meds do not help i find myself very lethargic and tired all the time..is this common with this particular drug..i also take effexor so i am wondering if effexor is the problem..i just changed from paxil to effexor..i am thinking i should return to taking the paxil? any adivce?
ohiogirl

terato's picture
terato
Posts: 384
Joined: Apr 2002

Ohio,

With all that you are going through, are you surprised that you feel tired? Relax and be good to yourself. If you don't feel up to doing anything, pop in a video and watch a movie. "Borat" is better than vodka to raise my spirits!

As far as anti-depressants, talk to your physician about your feelings and see what he/she thinks.

Love and Courage,

Rick

sshortcakes
Posts: 3
Joined: Jul 2007

ohio... I just started chemo today.. so I dont know how I will feel from it. however, gastric issues can be controlled, there are zillions of meds. My doctor says the only this they cant control is the fatigue,for anything else if the meds arent helping, CALL and TELL them, they can give you somthing that WILL work..
HUGS...sshortie

PinkRibbon611
Posts: 2
Joined: Jul 2007

Hi Ohio!
My mom was on taxotere for a while and had one really unpleasant side effect. Make sure you keep an eye on your tear ducts, my moms closed bc of the taxotere and she had to have stents but into her tear ducts and she is not too thrilled with them. Check this out with your dr. so you can take precautions against this b4 they close. God Bless.

chenheart's picture
chenheart
Posts: 5182
Joined: Apr 2003

Hi You! I took taxotere as part of the "chemo-cocktail" for my Breast Cancer. I am not sure which part of the cocktail contributed to the ever-growing fatigue, just that it was cumulative. It does all reverse itself eventually as the cancer-killing drugs kill the cancer and leave our system! I concur with those who have told you to speak to your onco doctor about gastric trouble~so many helpful meds out there these days. No need to suffer...
Be Stronger Than, Not Angry At!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network